Alert archive / Tennessee / Tornado Warnings in 2015

Tornado Warning 12, NWS Nashville, TN

December 23, 2015Hickman County, Lewis County, Perry County, Tennessee

NWS Nashville, TN issued this tornado warning at Dec 23, 2015, 6:13 PM CST for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 6:13 PM CST (00:13 UTC)
Expired
Dec 23, 2015, 6:45 PM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Hickman County, TN, Lewis County, TN, Perry County, TN

The radar

The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 6:16 PM CSTTORNADO4 Sse Linden, TN*** 2 FATAL *** AN EF-2 TORNADO TOUCHED DOWN FOUR MILES SOUTH OF LINDEN AND TRAVELED EAST-NORTHEAST FOR 13.9 MILES. A BRICK HOME ON HURRICANE CREEK RD RECEIVED DAMAGE CONCURRENT WITH WINDS AROUND 115 MPH. AT THIS POINT THE TORNADO HAD A MAXIMUM WIDTH OF 500 YA
Dec 23, 6:16 PM CSTTORNADO4 Sse Linden, TN*** 2 FATAL *** AN EF-2 TORNADO TOUCHED DOWN FOUR MILES SOUTH OF LINDEN AND TRAVELED EAST-NORTHEAST FOR 13.9 MILES. A BRICK HOME ON HURRICANE CREEK RD RECEIVED DAMAGE CONCURRENT WITH WINDS AROUND 115 MPH. AT THIS POINT THE TORNADO HAD A MAXIMUM WIDTH OF 500 YA
Dec 23, 6:20 PM CSTTSTM WND DMG4 E Linden, TNLIKELY TORNADO DAMAGE TO HOMES NEAR HWY 412 E AND HURRICANE CREEK RD
Dec 23, 6:25 PM CSTTSTM WND DMG8 Ese Linden, TN*** 2 FATAL *** 2 DEATHS IN HOUSE BETWEEN LINDEN AND HOHENWALD
Dec 23, 6:26 PM CSTTSTM WND DMG8 Ene Linden, TNTREES ACROSS THE ROAD ON CANE CREEK RD IN PLEASANTVILLE.
Dec 23, 6:34 PM CSTTSTM WND DMG8 N Hohenwald, TNTREES DOWN. REPORT RECEIVED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 4:49 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 598 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
598 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WFUS54 KOHX 240013
TOROHX
TNC081-101-135-240045-
/O.NEW.KOHX.TO.W.0012.151224T0013Z-151224T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 645 PM CST
    
* AT 613 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LINDEN...MOVING NORTHEAST AT 60 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  CENTERVILLE AROUND 645 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
KIMMINS...PLEASANTVILLE AND LOBELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3558 8797 3587 8758 3567 8738 3546 8790
      3547 8791 3546 8793 3547 8793 3546 8794
      3547 8794 3546 8795 3546 8796
TIME...MOT...LOC 0013Z 234DEG 52KT 3554 8788 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

WHITEHEAD
3 follow-up statements
853 
WWUS54 KOHX 240024
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CST WED DEC 23 2015

TNC081-101-135-240045-
/O.CON.KOHX.TO.W.0012.000000T0000Z-151224T0045Z/
PERRY TN-LEWIS TN-HICKMAN TN-
624 PM CST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR EAST
CENTRAL PERRY...NORTHWESTERN LEWIS AND SOUTHWESTERN HICKMAN
COUNTIES...
    
AT 623 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES EAST OF LINDEN...MOVING NORTHEAST AT 60 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  CENTERVILLE AROUND 645 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
KIMMINS AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3552 8774 3566 8780 3587 8758 3567 8738
TIME...MOT...LOC 0023Z 238DEG 50KT 3562 8770 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

WHITEHEAD
297 
WWUS54 KOHX 240030
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CST WED DEC 23 2015

TNC081-101-135-240045-
/O.CON.KOHX.TO.W.0012.000000T0000Z-151224T0045Z/
PERRY TN-LEWIS TN-HICKMAN TN-
630 PM CST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR EAST
CENTRAL PERRY...NORTHWESTERN LEWIS AND SOUTHWESTERN HICKMAN
COUNTIES...
        
AT 629 PM CST...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 8 MILES NORTH OF HOHENWALD...MOVING NORTHEAST AT 70 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...RADAR CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL PERRY...NORTHWESTERN LEWIS AND SOUTHWESTERN HICKMAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...KIMMINS AND
PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3554 8770 3559 8774 3568 8776 3569 8775
      3567 8739 3567 8740 3556 8765
TIME...MOT...LOC 0029Z 236DEG 59KT 3567 8761 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

WHITEHEAD
115 
WWUS54 KOHX 240030 RRA
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CST WED DEC 23 2015

TNC081-101-135-240045-
/O.CON.KOHX.TO.W.0012.000000T0000Z-151224T0045Z/
PERRY TN-LEWIS TN-HICKMAN TN-
630 PM CST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR EAST
CENTRAL PERRY...NORTHWESTERN LEWIS AND SOUTHWESTERN HICKMAN
COUNTIES...
        
AT 629 PM CST...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 8 MILES NORTH OF HOHENWALD...MOVING NORTHEAST AT 60 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...RADAR CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

THE TORNADO WILL BE NEAR...
  CENTERVILLE AROUND 645 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
KIMMINS AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3552 8774 3566 8780 3587 8758 3567 8738
TIME...MOT...LOC 0029Z 234DEG 52KT 3567 8761 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

WHITEHEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 23, 5:49 PM CST, 24 minutes earlier.

Area forecast discussion, Dec 23, 5:49 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST WED DEC 23 2015

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

MAIN LINE OF POTENTIALLY SEVERE TSTMS EXTENDS FROM MO BOOTHEEL
SOUTHWARD THROUGH EASTERN AR. SO FAR...SOME HALF INCH TO INCH HAIL
AND SOME WIND DAMAGE HAS OCCURRED ACROSS AR. OUT AHEAD OF THIS
LINE...SOME CONVECTIVE SHOWER DEVELOPMENT IS ONGOING. A FEW LTG
STRIKES HAVE JUST OCCURRED IN NW TN AND WESTERN KY. THIS INCREASE
IN DESTABILIZATION IS EXPECTED TO CONTINUE AS THE AFTERNOON WEARS
ON.

EARLIER THIS MORNING...SPC UPGRADED PART OF OUR AREA TO A MDT RISK.
SO...OVER ROUGHLY THE NW 2/3 OF THE MID STATE...WE HAVE A MDT RISK
IN EFFECT. TO OUR WEST...A TOR WATCH IS CURRENTLY IN EFFECT OVER
WESTERN TN UNTIL 8 PM. ADDITIONALLY...IT SHOULD BE NOTED THAT THE
WATCH IS A PDS...OR PARTICULARLY DANGEROUS SITUATION. HELICITY
VALUES ARE QUITE HIGH WITH THIS EVENT AND THESE HIGHER VALUES
CORRESPOND WELL WITH THE BEST FORCING AND INSTABILITY. THUS...ITS
JUST A MATTER OF TIME BEFORE THE WATCH IS EXTENDED EASTWARD TO
COVER THE MID STATE.

GOING FORWARD...I WILL INCLUDE CATEGORICAL POPS FOR TONIGHT AND
INCLUDE SVR WORDING WITH TORNADOS...DAMAGING WINDS AND LARGE HAIL
ALL BEING A VIABLE THREAT. THE TIMEFRAME STILL LOOKS LIKE THE 4PM
TO MIDNIGHT PERIOD. SOME RESIDUAL SHOWER AND NON SEVERE TSTM
ACTIVITY WILL PERSIST BEHIND THE SEVERE THREAT SO LOW POPS WILL
CONTINUE INTO THU MORNING.

BEHIND THIS SYSTEM...WE ARE STILL LOOKING AT A VERY MILD PATTERN.
THE SFC LOW LIFTS OFF WELL TO THE NORTH AND PREVENTS THE INTRUSION
OF ANY SEASONAL AIR.

ON FRIDAY...POPS WILL INCREASE AGAIN AS A WARM FRONT LIFTS
NORTHWARD. THE WARM FRONT WILL BE RATHER STRONG. IN FACT...AFTER A
HIGH ON FRIDAY IN THE MID 60S...LOW TEMPS WILL ONLY FALL TO THE
LOWER TO MID 60S. STILL CAN'T RULE OUT THE POTENTIAL FOR ONE OR TWO
STRONG STORMS WITH THE WARM FRONT BY FRI NT AS 850 MB FLOW WILL
REACH 30 KTS.

IN THE EXT FCST...STILL LOOKING AT A POWERFUL SYSTEM WHICH WILL
DEVELOP OVER TX ON SATURDAY. THIS FEATURE WILL LIFT OFF TO THE
NORTHEAST. EVENTUALLY...IT WILL DRAG A COLD FRONT THROUGH THE AREA
BY TUESDAY. THE SFC LOW CONFIGURATION DOES FEATURE SOME W-E
ELONGATION AND THUS...THE SEVERE THREAT WILL BE REDUCED. STILL
THOUGH...NEG SHOWALTER VALUES WILL ATTEMPT TO MOVE INTO THE MID
STATE ALONG WITH 50 KTS OF WIND AT THE 850 MB LEVEL. SO...CANNOT
RULE OUT STRONG STORMS ON MON AND MON NT.

TEMPS THOUGH THE EXTENDED WILL CONTINUE TO BE RATHER MILD AND COULD
SET RECORDS. RECORDS FOR THE DATE MAY BE SET ON FRIDAY AND FRIDAY NT
FOR BOTH MAX TEMPS AND MIN TEMPS. BEHIND THE FROPA...THE PREVAILING
AIRMASS LOOKS TO BE OF PACIFIC ORIGIN. FURTHERMORE...UPPER LEVEL
PATTERN GANGS ON TO THE DOMINANCE OF ELEVATED HEIGHT FIELDS. WE ARE
CERTAINLY ON OUR WAY TO THE 2ND WARMEST DECEMBER ON RECORD FOR
NASHVILLE.

&&

.AVIATION...
00Z TAF DISCUSSION.

MAIN CONCERN DURING THE TAF PERIOD IS THE LINE OF STORMS MOVING
INTO MIDDLE TENNESSEE CURRENTLY. TIMED OUT THE STORMS BASED ON
RADAR AND HRRR AND INCLUDED TEMPO LINE AT CKV AND BNA FOR STRONG
WINDS WHICH WILL BE POSSIBLE WITH THE STRONGER STORMS. FRONT WILL
PUSH THROUGH BUT LOW CLOUDS MAY STICK AROUND PARTICULARLY FARTHER
EAST FOR BNA AND CSV. CSV WILL STAY SOCKED IN WITH IFR AND MVFR
THROUGHOUT THE TAF PERIOD. WINDS WILL RELAX AND SHIFT WEST BEHIND
THE LINE OF STORMS BEFORE RETURNING TO THE SOUTH TOMORROW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........10/REAGAN
LONG TERM..................21
Hazardous weather outlook, Dec 23, 4:55 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CST WED DEC 23 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-242300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
455 PM CST WED DEC 23 2015

...TORNADO WATCH IS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE
UNTIL 11 PM CENTRAL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

A MODERATE RISK FOR SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR
MIDDLE TN THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE
HAIL AND TORNADOES ARE ALL POSSIBLE. LOCALLY HEAVY RAINFALL COULD
ALSO RESULT IN ISOLATED FLASH FLOODING IN SOME AREAS. THE MAIN
SEVERE WEATHER THREAT IS EXPECTED BETWEEN 3PM AND 8PM ALONG AND
WEST OF THE I-65 CORRIDOR...AND BETWEEN 8PM AND 12AM EAST OF I-65.

SOME OF THIS SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE DURING HOURS
OF DARKNESS. PLEASE REMAIN WEATHER AWARE AS WE MOVE INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ON CHRISTMAS DAY INTO
CHRISTMAS NIGHT...AND A FEW OF THESE STORMS MAY ALSO BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.

AN INTENSE COLD FRONT MOVING THROUGH THE MID STATE ON MONDAY INTO
MONDAY NIGHT WILL BRING YET ANOTHER ROUND OF SHOWERS AND STRONG
THUNDERSTORMS TO THE AREA...WITH GUSTY WINDS AND LOCALIZED
FLOODING POSSIBLE.

TOTAL RAINFALL AMOUNTS THROUGH TUESDAY DECEMBER 29 ARE EXPECTED
TO REACH 3 TO 6 INCHES ACROSS MIDDLE TENNESSEE. THESE RAINFALL
AMOUNTS MAY CAUSE SUBSTANTIAL RISES ON AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON INTO TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Dec 23, 6:05 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CST WED DEC 23 2015

TNZ005-023-024-240030-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
605 PM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HUMPHREYS
AND HOUSTON COUNTIES UNTIL 630 PM CST...

AT 604 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
SPRINGVILLE TO 8 MILES SOUTHWEST OF NEW JOHNSONVILLE...AND MOVING
NORTHEAST AT 65 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...
HURRICANE MILLS...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR CENTRAL
TENNESSEE.

LAT...LON 3600 8800 3603 8800 3612 8792 3615 8792
      3622 8795 3628 8795 3635 8798 3649 8762
      3637 8760 3598 8763 3589 8793 3594 8793
      3594 8800 3596 8802
TIME...MOT...LOC 0004Z 232DEG 69KT 3630 8798 3593 8807

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:05 PM CSTSpecial Weather StatementOHXHouston, Humphreys25 min
Dec 23, 6:07 PM CSTTornado WarningOHXHumphreys23 min
Dec 23, 6:30 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery30 min
Dec 23, 6:35 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXHickman, Maury25 min
Dec 23, 6:48 PM CSTTornado WarningOHXWayne27 min
Dec 23, 6:50 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson25 min
Dec 23, 6:56 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery, Robertson34 min
Dec 23, 6:58 PM CSTTornado WarningOHXHickman, Williamson32 min
Dec 23, 7:08 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXLawrence, Lewis, Wayne37 min
Dec 23, 7:08 PM CSTTornado WarningOHXCheatham, Davidson, Williamson37 min
Dec 23, 7:12 PM CSTTornado WarningOHXWayne33 min
Dec 23, 7:24 PM CSTSpecial Weather StatementOHXRobertson36 min
Dec 23, 7:30 PM CSTTornado WarningOHXDavidson, Sumner, Wilson30 min
Dec 23, 7:30 PM CSTTornado WarningOHXLawrence, Lewis, Maury30 min
Dec 23, 7:33 PM CSTTornado WarningOHXLawrence, Wayne27 min
Dec 23, 7:45 PM CSTSpecial Weather StatementOHXSumner45 min
Dec 23, 7:53 PM CSTSpecial Weather StatementOHXCheatham, Dickson37 min
Dec 23, 7:58 PM CSTTornado WarningOHXGiles, Lawrence, Maury32 min
Dec 23, 8:09 PM CSTTornado WarningOHXMaury, Williamson36 min
Dec 23, 8:12 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson21 min
Dec 23, 8:17 PM CSTTornado WarningOHXCheatham, Davidson, Dickson11 min
Dec 23, 8:24 PM CSTTornado WarningOHXMarshall, Maury, Rutherford, Williamson36 min
Dec 23, 8:33 PM CSTSpecial Weather StatementOHXWayne27 min
Dec 23, 8:44 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne17 min
Dec 23, 8:50 PM CSTTornado WarningOHXRutherford25 min
Dec 23, 9:11 PM CSTSpecial Weather StatementOHXWilliamson34 min
Dec 23, 9:15 PM CSTFlash Flood WarningOHXLawrence, Lewis, Maury, Wayne3 hr
Dec 23, 10:22 PM CSTSpecial Weather StatementOHXJackson23 min
Dec 23, 10:24 PM CSTTornado WarningOHXDeKalb, Jackson, Putnam, Smith36 min
Dec 23, 10:50 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett25 min
Dec 23, 10:53 PM CSTSpecial Weather StatementOHXDeKalb, Putnam37 min
Dec 23, 11:01 PM CSTSevere Thunderstorm WarningOHXDeKalb, Overton, Putnam, White29 min
Dec 23, 11:13 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett32 min
Dec 23, 11:25 PM CSTSpecial Weather StatementOHXFentress35 min

Nearby

Tornado Warnings in Tennessee, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.